Advanced Search
Article Contents
Article Contents

Stability of a delay equation arising from a juvenile-adult model

Abstract Related Papers Cited by
  • We consider a delay equation that has been formulated from a juvenile-adult population model. We give respective conditions on the vital rates to ensure local stability of the positive equilibrium and global stability of the trivial equilibrium. We also show that under certain conditions the equation undergoes a Hopf bifurcation. We then study global asymptotic stability and present bifurcation diagrams for two special cases of the model.
    Mathematics Subject Classification: Primary: 34A34, 34D20, 92D25.


    \begin{equation} \\ \end{equation}
  • [1]

    A. S. Ackleh, J. Carter, L. Cole, T. Nguyen, J. Monte and C. Pettit, Measuring and modeling the seasonal changes of an urban Green Treefrog (Hyla cinerea) population, Ecol. Modelling, 221 (2010), 281-289.doi: doi:10.1016/j.ecolmodel.2009.10.012.


    A. S. Ackleh and K. Deng, A nonautonomous juvenile-adult model: Well-posedness and long-time behavior via a comparison principle, SIAM J. Appl. Math., 69 (2009), 1644-1661.doi: doi:10.1137/080723673.


    R. Bellman and K. L. Cooke, "Differential-Difference Equations," Academic Press, New York, 1963.


    J. E. Forde, "Delay Differential Equation Models in Mathematical Biology," Ph.D. Thesis, The University of Michigan, 2005.


    L. Glass and M. C. Mackey, Pathological conditions resulting from instabilities in physiological control systems, Ann. New York Acad. Sci., 316 (1979), 214-235.doi: doi:10.1111/j.1749-6632.1979.tb29471.x.


    K. Gopalsamy, M. R. S. Kulenovic and G. Ladas, Oscillations and global attractivity in respiratory dynamics, Dynam. Stability Systems, 4 (1989), 131-139.


    K. Gopalsamy, M. R. S. Kulenovic and G. Ladas, Oscillations and global attractivity in models of haematopoiesis, J. Dynam. Differential Equations, 2 (1990), 117-132.doi: doi:10.1007/BF01057415.


    M. S. Gunzenburger and J. Travis, Evaluating predation pressure on green treefrog larvae across a habitat gradient, Oecologia, 140 (2004), 422-429.


    M. S. Gunzenburger and J. Travis, Effects of multiple predator species on green treefrog (Hyla cinerea) tadpoles, Canadian J. Zoology, 83 (2005), 996-1002.doi: doi:10.1139/z05-093.


    W. S. C. Gurney, S. P. Blythe and R. M. Nisbet, Nicholson's blowflies revisited, Nature, 287 (1980), 17-21.doi: doi:10.1038/287017a0.


    I. Gyori and G. Ladas, "Oscillation Theory of Delay Differential Equations with Applications," Oxford University Press, New York, 1991.


    G. Karakostas, C. G. Philos and Y. G. Sficas, Stable steady state of some population models, J. Dynam. Differential Equations, 4 (1992), 161-190.doi: doi:10.1007/BF01048159.


    T. Kostova, J. Li and M. Friedman, Two models for competition between age classes, Math. Biosci., 157 (1999), 65-89.doi: doi:10.1016/S0025-5564(98)10077-9.


    Y. Kuang, Global attractivity and periodic solutions in delay-differential equations related to models in physiology and population biology, Japan J. Indust. Appl. Math., 9 (1992), 205-238.doi: doi:10.1007/BF03167566.


    Y. Kuang, "Delay Differential Equations with Applications in Population Dynamics," Mathematics in Science and Engineering, 191, Academic Press, Boston, 1993.


    M. R. S. Kulenovic, G. Ladas and Y. G. Sficas, Global attractivity in population dynamics, Comput. Math. Appl., 18 (1989), 925-928.doi: doi:10.1016/0898-1221(89)90010-2.


    I. Kubiaczyk and S. H. Saker, Oscillation and stability in nonlinear delay differential equations of population dynamics, Math. Comput. Modelling, 35 (2002), 295-301.doi: doi:10.1016/S0895-7177(01)00166-2.


    M. C. Mackey and L. Glass, Oscillation and chaos in physiological control system, Science, 197 (1977), 287-289.doi: doi:10.1126/science.267326.


    L. Pham, S. Boudreaux, S. Karhbet, B. Price, A.S. Ackleh, J. Carter and N. Pal, Population estimates of Hyla cinerea (Schneider) (H. cinerea) in an urban environment, Southeastern Naturalist, 6 (2007), 203-216.doi: doi:10.1656/1528-7092(2007)6[203:PEOHCS]2.0.CO;2.


    A. L. Skubachevskii and H. O. Walther, On Floquet multipliers for slowly oscillating periodic solutions of nonlinear functional differential equations, Tr. Mosk. Mat. Obs., 64 (2003), 3-53.


    A. L. Skubachevskii and H. O. Walther, On the Floquet multipliers of periodic solutions to non-linear functional differential equations, J. Dynam. Differential Equations, 18 (2006), 257-355.doi: doi:10.1007/s10884-006-9006-5.


    H. O. Walther, "The 2-Dimensional Attractor of $x'(t)=-\mu x(t)+f(x(t-1))$," Mem. Amer. Math. Soc., 113, 1995.


    J. Wei, Bifurcation analysis in a scalar delay differential equation, Nonlinearity, 20 (2007), 2483-2498.doi: doi:10.1088/0951-7715/20/11/002.


    M. Wazewska-Czyzewska and A. Lasota, Mathematical problems of the dynamics of a system of red blood cells, Mat. Stos., 6 (1976), 23-40.


    A. Zaghrout, A. Ammar and M. A. El-Sheikh, Oscillations and global attractivity in delay differential equations of population dynamics, Appl. Math. Comput., 77 (1996), 195-204.doi: doi:10.1016/S0096-3003(95)00213-8.

  • 加载中

Article Metrics

HTML views() PDF downloads(35) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint